Alert archive / Florida / Gale Warnings in 2019

Gale Warning 6, NWS Melbourne, FL

April 18, 2019

NWS Melbourne, FL issued this gale warning at Apr 18, 2019, 3:31 PM EDT. It took effect at Apr 19, 2019, 10:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2019, 3:31 PM EDT (19:31 UTC)
In effect from
Apr 19, 2019, 10:00 AM EDT
Expired
Apr 19, 2019, 10:00 PM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

516 
WHUS72 KMLB 181931
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
331 PM EDT Thu Apr 18 2019

AMZ570-572-575-192215-
/O.CON.KMLB.SC.Y.0019.190419T0000Z-190419T1400Z/
/O.UPG.KMLB.GL.A.0003.190419T1400Z-190420T0800Z/
/O.NEW.KMLB.SC.Y.0020.190420T0200Z-190420T1400Z/
/O.NEW.KMLB.GL.W.0006.190419T1400Z-190420T0200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
331 PM EDT Thu Apr 18 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM EDT FRIDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 10 AM EDT
SATURDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 8 PM this evening to
10 AM EDT Friday.

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 10 AM to 10 PM EDT Friday. A
Small Craft Advisory has also been issued. This Small Craft
Advisory is in effect from 10 PM Friday to 10 AM EDT Saturday.
The Gale Watch is no longer in effect. 


* WINDS...South to Southeast winds will increase 20 to 25 knots
  tonight and 25 to 30 knots on Friday with frequent gusts to 
  Gale Force expected. 

* WAVES/SEAS...Building 5 to 7 feet tonight and 8 to 10 feet 
  Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-192215-
/O.CON.KMLB.SC.Y.0019.190419T0000Z-190420T0800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
331 PM EDT Thu Apr 18 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM EDT SATURDAY...

* WINDS...South to Southeast winds around 20 knots tonight will 
  become South 20 to 25 knots on Friday. 

* WAVES/SEAS...4 to 6 feet tonight and 6 to 8 feet Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
4 follow-up statements
061 
WHUS72 KMLB 190222
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1022 PM EDT Thu Apr 18 2019

AMZ570-572-575-192030-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-190419T1400Z/
/O.CON.KMLB.GL.W.0006.190419T1400Z-190420T0200Z/
/O.CON.KMLB.SC.Y.0020.190420T0200Z-190420T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1022 PM EDT Thu Apr 18 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT
FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM FRIDAY TO
10 AM EDT SATURDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 10 AM to 10 PM EDT Friday. A
Small Craft Advisory has also been issued. This Small Craft
Advisory is in effect from 10 PM Friday to 10 AM EDT Saturday.
The Gale Watch is no longer in effect.

* WINDS...South to Southeast winds will increase 20 to 25 knots 
  tonight and 25 to 30 knots on Friday with frequent gusts to 
  Gale Force expected. 

* WAVES/SEAS...Building 5 to 7 feet tonight and 8 to 10 feet 
  Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-192030-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-190420T0800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1022 PM EDT Thu Apr 18 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...South to Southeast winds around 20 knots tonight will 
  become South 20 to 25 knots on Friday. 

* WAVES/SEAS...4 to 6 feet tonight and 6 to 8 feet Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
845 
WHUS72 KMLB 190752
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
352 AM EDT Fri Apr 19 2019

AMZ570-572-575-200200-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-190419T1400Z/
/O.CON.KMLB.GL.W.0006.190419T1400Z-190420T0200Z/
/O.EXT.KMLB.SC.Y.0020.190420T0200Z-190420T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
352 AM EDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EDT SATURDAY...

* WINDS...South winds increasing to 25 to 30 knots with frequent
  gusts to Gale Force into tonight. 

* WAVES/SEAS...Building to 8 to 10 feet.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-200200-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-190420T0800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
352 AM EDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...South winds 20 to 25 knots.
 
* WAVES/SEAS...Building to 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
163 
WHUS72 KMLB 191404
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1004 AM EDT Fri Apr 19 2019

AMZ570-572-575-200200-
/O.EXP.KMLB.SC.Y.0019.000000T0000Z-190419T1400Z/
/O.CON.KMLB.GL.W.0006.000000T0000Z-190420T0200Z/
/O.CON.KMLB.SC.Y.0020.190420T0200Z-190420T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1004 AM EDT Fri Apr 19 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM EDT SATURDAY...

* WINDS...South winds increasing to 25 to 30 knots becoming
  southwest to west this evening with frequent gusts to Gale 
  Force into tonight.
 
* WAVES/SEAS...Building to 8 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-200200-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-190420T0800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1004 AM EDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...South winds 20 to 25 knots becoming southwest to west by this
  evening.

* WAVES/SEAS...Building to 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
137 
WHUS72 KMLB 200200
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1000 PM EDT Fri Apr 19 2019

AMZ570-572-575-202000-
/O.EXP.KMLB.GL.W.0006.000000T0000Z-190420T0200Z/
/O.CON.KMLB.SC.Y.0020.000000T0000Z-190420T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1000 PM EDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...South winds increasing to 25 to 30 knots becoming 
  southwest to west this evening with frequent gusts to Gale 
  Force into tonight. 

* WAVES/SEAS...Building to 8 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-200800-
/O.CON.KMLB.SC.Y.0019.000000T0000Z-190420T0800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1000 PM EDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...South winds 20 to 25 knots becoming southwest to west 
  by this evening. 

* WAVES/SEAS...Building to 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Apr 18, 3:23 PM EDT, 8 minutes earlier.

Area forecast discussion, Apr 18, 3:23 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
323 PM EDT Thu Apr 18 2019

.DISCUSSION...

...Windy Friday with Fast-Moving Strong to Severe Storms in the
Afternoon/Evening...

...Deteriorating Boating Conditions Expected From Later Today
through Friday Night...

This evening/tonight...A late-day seabreeze collision will result
scattered showers developing across the interior.  Latest hi-res
guidance keeps showers around a few hours after midnight before
steering flow lifts the shower activity north of Lake and Volusia
county.

For the rest of the night, a digging mid-level trough will continue
to move across the Central Plains and deepen as it approaches the
Gulf Coast states and Tennessee Valley.  This mid-level low pressure
trough and its associated strong cold front will push a line of
strong to severe storms across the FL panhandle and Gulf of Mexico
tonight, which will then move into east central Florida Friday
afternoon.  Some lift well out ahead of this system could develop
some showers toward morning mainly south of Melbourne and over the
Atlantic coastal waters.

Friday...Scattered showers will continue to be possible well out
ahead of the main convective line during the morning hours with some
lightning storms possible by late morning into early afternoon. Some
of the storms could be strong to possibly severe with wind gusts up
to 50 mph, lightning strikes, some small hail, and an isolated
tornado.

The main squall line of strong to severe storms will begin to enter
east central Florida after 2 pm and move through areas along and
west of the I-4 corridor through approximately 6 pm.  South of I-4
through Vero Beach extending back through Okeechobee will see the
squall line move through in the 3 to 9 pm timeframe, and then across
St. Lucie and Martin counties from 4 to 11 pm.  The main impact
continues to be damaging wind gusts to 60 mph and lightning strikes,
but isolated tornadoes, hail up to 1" in diameter, and torrential
downpours will also be possible.

It will be warm and breezy to windy outside of showers and storms.
South to south-southwesterly winds will increase up to 20-25 mph
with gust of 30-35 mph.  A Lake Wind Advisory or perhaps even a Wind
Advisory will likely be needed.  High temperatures will still climb
into the mid to upper 80s with some spots hitting 90 south of
Melbourne.

Friday night...Evening convection will be ongoing across the
southeast portions of the forecast area mainly south of a Lake
Kissimmee to Cape Canaveral line. 850 mb winds will remain strong at
45 knots across the srn forecast area with 500 mb winds to 55-65
knots with a potential for severe convection before the broken line
of shower/storms pushes toward the Atlantic through around midnight.
Will continue highest POPs in the 60-70 percent range south to 20-30
percent across NW sections for lingering convection behind the main
line into the evening hours. Lows will be much cooler in the 50s to
lower 60s as drier air works in after midnight.

Saturday-Thursday (modified)...Mid-upper trough will gradually move
across north-central during the afternoon/evening, before pulling NE
of the state Sunday morning. Thereafter, a mid level ridge will
build over Florida through the middle of next week. At the surface,
a high pressure center will build overt the SE CONUS and Florida
through this weekend, with very comfortable slightly below normal
max temps in the M-U70s. With the high center cresting over rather
than north of Florida, return onshore flow will be blunted south of
the CWA, which will promote ideal radiational cooling both Saturday
and Sunday nights. Result will be very comfortable mins in the L-
M50s for most of the CWA (slightly warmer along the Treasure Coast
barrier islands). This will be about 6-9F cooler than mid-April
climo.

The surface high will gradually build offshore the SE CONUS from the
early to middle part of next week, with a light onshore flow
gradually warming and moistening the local air mass. Temps will
successively warm by a few degrees each day, going back above climo
Tuesday-Wednesday. Forecast will remain generally dry save for
isolated shower possible by Thu afternoon as low level flow veers t
to the south to southeast.

&&

.AVIATION...
Mainly VFR through the TAF period. Breezy south to southeasterly
winds will diminish around or slightly after sunset but still remain
around 10 kts overnight.  With a late-day seabreeze collision, could
see some showers through approximately 06-08Z in the vicinity of the
interior sites along with DAB. These showers could produce some
brief MVFR restrictions before lifting north of the area.  LLWS also
included for this sites as winds off the surface increase overnight.
Winds increase again toward morning with some showers possible from
MLB-SUA.  For MCO, due to high confidence, went ahead and included a
TEMPO group for Friday afternoon TSRA.

&&

.MARINE...

Tonight-Friday...Cautionary statements will continue through this
evening for 15 to 20 kt south to southeasterly winds before Small
Craft Advisories go into effect for all of the waters beginning at
00Z/8pm. Conditions continue to rapidly deteriorate overnight with
winds of around 20 kts increasing to 20-25 kts offshore.  Seas will
build to 5-7 ft offshore and 4-6 ft nearshore.

Further deterioration on Friday with very dangerous boating
conditions.  Small Craft Advisories will continue nearshore for
winds of 20-25 kts, but a Gale Warning goes into effect over the
offshore waters at 14z/10am Friday for frequent gusts to gale force.
Seas will build to 6-8 ft nearshore and 8-10 ft offshore.  A line of
strong to severe storms will move rapidly across the waters in the
afternoon and evening hours, likely producing even higher winds.

Fri night...SW winds to 20 knots near shore and 25-30 knots offshore
will drop to 15 knots near shore and 20 knots offshore late. Will
continue Gale offshore into the evening and transition all areas to
SCA past late evening. Seas 4-6 ft nearshore to 7-8 ft well offshore
in the evening will drop a foot or so overnight.

Saturday-Tuesday...Boating conditions will improve this weekend.
Seas will start to subside Saturday as winds shift to west behind
Friday night's cold front but remain elevated across the offshore
waters, and then diminish into the evening. Conditions will become
even more favorable Sunday-Tuesday as the surface high drifts SE
over Florida and the local Atlantic, with winds/seas abating further.

&&

.FIRE WEATHER...

...Several Fire-Sensitive Days are Expected Across ECFL Through This
Weekend...

On Friday, even with min RH values around 50 percent across most of
the area, there will be a significant increase and gustiness of
surface and transport winds, coupled with very warm to hot max
temps, high mixing heights and the potential for lightning storms.
This will promote rapid growth/spread of any planned or unplanned
ignitions, as indicated in local dispersion values between 90-120.

Saturday will feature moderately strong west surface winds near 15KT
coupled with min RH values of 35-45 percent. Afternoon dispersion
values will once again become quite high, ranging from 50-70 around
Lake Okeechobee/JDSP to 70-90 from Orlando-Titusville northward.

Finally, on Sunday even lower RH values are on tap, between 28-35
percent across most of the ECFL away from the immediate coast.
However, surface and transport winds will be much lighter in the
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  86  53  75 /  30  90  40  10
MCO  71  86  58  78 /  30  90  50  10
MLB  75  89  56  77 /  20  90  60  10
VRB  75  90  59  76 /  30  80  70  10
LEE  73  85  56  75 /  30  90  20  10
SFB  72  87  54  77 /  30  90  40  10
ORL  72  86  58  76 /  30  90  40  10
FPR  74  89  60  77 /  30  80  70  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 8 PM this evening to 4 AM EDT Saturday
     for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 8 PM this evening to 10 AM EDT Friday
     for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 10 PM Friday to 10 AM EDT Saturday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

     Gale Warning from 10 AM to 10 PM EDT Friday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Combs
MID-LONG TERM/DSS...Volkmer
Hazardous weather outlook, Apr 18, 5:42 AM EDT, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
542 AM EDT Thu Apr 18 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
542 AM EDT Thu Apr 18 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate Risk of
strong rip currents at the beaches of east central Florida. While
rip currents will be present all day, the threat will be highest
from late morning through mid afternoon due to tidal effects.
Check with your local beach patrol for additional information
about ocean hazards. Always swim within sight of a lifeguard, and
never swim alone.

.WIND AND SEA IMPACT...
Small Craft should exercise caution today for southeast winds
increasing 15 to 20 knots. A Small Craft Advisory will go into
effect this evening for South winds around 20 knots nearshore and
20 to 25 knots offshore. Seas will build 5 to 7 feet offshore
tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Windy conditions will occur on Friday ahead of a strong cold
front. South to southwest winds 20 to 25 mph will gust 30 to 35
mph over land. Boating conditions will be very hazardous Friday
with gusts to Gale Force expected over the offshore Atlantic
waters, along with seas as high as 9 to 11 feet.

A strong cold front will cross east central Florida Friday night,
preceded by a squall line of fast moving lighting storms during
the late afternoon and evening. Individual lightning storms may
develop ahead of the primary band of storms during the early to
mid afternoon. The primary threat will be damaging straight line
winds around 60 mph though an isolated tornado will also be
possible. A period of heavy rainfall accumulating one half inch
to one inch can be expected. Storm motion will be rapidly toward
the east-northeast at 50 to 60 mph.

If working or recreating outdoors on Friday afternoon or evening,
have a plan to seek shelter in an enclosed building in the event
that strong to severe storms approach your location.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:18 AM EDTGale WatchMLB11 hr
Apr 18, 4:18 AM EDTSmall Craft AdvisoryMLB48 hr
Apr 18, 3:31 PM EDTSmall Craft AdvisoryMLB36 hr

Nearby

Gale Warnings in Florida, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.